Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Any interaction between furosemide and grapefruit?

I take coreg and prinivil as well as sinthroid, digitek and a small dose of furosemide . I just ate a grapefruit. I have done this in the past and as far as I know did not have an interaction. However I have had a few low blood pressure readings #-esp the systolic (2nd #) recently. Should I be worried or do something to counter-act the effects of the grapefruit. I enjoy grapefruit and guess I just thought it wouldn t bother me, however with what I have been reading, when I saw some the meds I take on the list of ones that react with grapefruit. I do not remember my cardiologist make a special point of telling me to specifically not eat grapefruit.
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  652
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Julesvalen,

The drug furosemide is used to decrease the excess of body fluid which may be causing the rise in blood pressure or there is some sort of accumulation of fluid in the body in form of swelling and pulmonary edema. When body fluid amount is drained out from the body by using this medication, it can cause some alteration in the blood pressure. So this is normal that sometime there are some chances of change in the blood pressure. It is also common that there is fluctuation in the BP in patients of hypertension.
Another important thing to know is that although furosemide can be used to control the BP in hypertension, but it is not the drug which is used for long term management of hypertension. In some cases of emergency and for few days only it is given to control BP, after that other antihypertensives are given to maintain the BP for long time.
So, if you are taking this drug to maintain the BP for long time, than have a chat with your doctor to try for some other antihypertensive for long term therapy, as BP is a life long condition and require treatment.

Hope this will help you.
Answered: Sat, 2 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor